New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Animal Lover
New Member


Date Joined May 2009
Total Posts : 15
   Posted 5/7/2009 6:38 PM (GMT -7)   
Hello...Sue here.  I am new to the forum and have a question about Meds.  Since a grand mal seizure on Jan. 1, '09 I have been on 250 mg. of Keppra 2x a day.  I have been completely seizure-free for 4+ months but have recently developed some odd, disturbing symptoms.  Today my Neurologist told me my symptoms of crying, metallic clinking sensations in my head, and daily migraines are side effects of Keppra.  He changed me to Depakote; but after reading the possible debilitating and even fatal side effects I have decided to stick with Keppra.  Has anyone taken Depakote?  How bad is the nausea?  ( I am Emetiphobic).  I understand it can cause liver failure.  Sounds HORRIBLE.  Does anyone know?  Thanks!

dabomb
New Member


Date Joined Nov 2008
Total Posts : 18
   Posted 5/8/2009 10:48 PM (GMT -7)   
i took depakote when i first started having seziures and i don't remember any nausea but i gained a lot weight real quick they i went to lamictial and topamax for migraines and weight loss but it wasn't strong enough so they added keppra and i take all those so that works well together i wouldn't go back if i was u if your having these symptoms they kinda sound like strong migraine symptoms so i would see bout adding on topamax for migraines

Animal Lover
New Member


Date Joined May 2009
Total Posts : 15
   Posted 5/8/2009 10:55 PM (GMT -7)   
Thanks so much...I am surprised you didn't have nausea but it gives me hope! cool Thank you for your suggestions.

JessFTW
New Member


Date Joined Apr 2009
Total Posts : 5
   Posted 5/12/2009 9:32 AM (GMT -7)   
I've not heard of nausea very often as a side effect from our patients due to Depakote; I'm sure it's different for each person. Also, as far as the liver failure is concerned, as long as your neurologist keeps tabs on your liver function (labs) every few months, it shouldnt be come an issue. We check CBC, liver function, and med levels at least every 3 months to make sure everything is kosher. If anything changes as far as the liver function is concerned, we discuss with the patient the options of switching medications. Just remember, there are side effects with ALL medications, and the percentages of most of those are low. All you can do is try the medication and work in partnership with your doctor about any issues you may be having.

Animal Lover
New Member


Date Joined May 2009
Total Posts : 15
   Posted 5/12/2009 9:43 AM (GMT -7)   

Wow Jess...thanks so much for the info!  Sounds like you are a medical professional, and I appreciate your informed opinion.  Actually I'm doing fine on Keppra after realizing that my side effect symptoms are minor.  However, the information  you have given me eases my mind should I need to go on Depakote in the future.  After signing up for this website I am regaining my belief that there still are good people out there in this world!!

Sue

New Topic Post Reply Printable Version
Forum Information
Currently it is Friday, December 09, 2016 10:34 AM (GMT -7)
There are a total of 2,735,394 posts in 301,299 threads.
View Active Threads


Who's Online
This forum has 151402 registered members. Please welcome our newest member, Len.
296 Guest(s), 10 Registered Member(s) are currently online.  Details
fly with me, smlafleur, iho, maria2016, rockyfords, exqualls, sam12, JackH, Kristvet86, ljimd


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer